Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 20, 2011, 9:53 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 9:53 PM CDT (02:53 UTC)
- Expired
- May 21, 2011, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 19.9
The text
As transmitted, in the capitals the NWS used until 2016.
913
WGUS54 KLZK 210253
FFWLZK
ARC023-045-085-119-145-210600-
/O.NEW.KLZK.FF.W.0101.110521T0253Z-110521T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
NORTH CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
SOUTH CENTRAL CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
WESTERN WHITE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 100 AM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 12 MILES WEST OF SEARCY TO 7 MILES NORTH OF CABOT.
DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN
OVER PARTS OF THE WARNED AREA WITH ADDITIONAL HEAVY RAIN EXPECTED.
FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER
OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME
TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CONWAY... VILONIA... SPRINGHILL...
ROSE BUD... PICKLES GAP... MT VERNON...
GREENBRIER... GRAVEL HILL... ENOLA...
CROSBY... SIDON... SALTILLO...
ROMANCE... OTTO... LETONA...
JOY... HOPEWELL... HOLLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3515 9175 3491 9240 3526 9245 3524 9213
3539 9212 3543 9200 3533 9201 3539 9180
$$
2251 follow-up statement
383
WGUS74 KLZK 210518
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 AM CDT SAT MAY 21 2011
ARC023-045-085-119-145-210600-
/O.CON.KLZK.FF.W.0101.000000T0000Z-110521T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI AR-LONOKE AR-FAULKNER AR-WHITE AR-CLEBURNE AR-
1217 AM CDT SAT MAY 21 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CLEBURNE...WESTERN WHITE...SOUTHEASTERN FAULKNER...EXTREME
NORTHWESTERN LONOKE AND NORTH CENTRAL PULASKI COUNTIES UNTIL 100 AM
CDT...
* AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM 10 MILES WEST
OF SEARCY TO 8 MILES NORTHWEST OF LITTLE ROCK AFB. DOPPLER RADAR
ESTIMATES 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF
THE WARNED AREA. FLASH FLOODING IS ONGOING OR IS LIKELY TO OCCUR.
WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CONWAY... VILONIA... MT VERNON...
GRAVEL HILL... CROSBY... SIDON...
SALTILLO... ROMANCE... OTTO...
LETONA... JOY... HAMLET...
GARNER... FLOYD... EL PASO...
CENTER HILL... ARMSTRONG SPRINGS... ALBION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3515 9175 3491 9240 3506 9242 3524 9214
3524 9213 3525 9213 3543 9200 3533 9201
3539 9180
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:06 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 20, 4:06 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 406 PM CDT FRI MAY 20 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS AND THUNDERSTORMS BECAME WIDESPREAD ACROSS THE NORTHERN HALF OF ARKANSAS THIS AFTERNOON. ANOTHER CLUSTER OF STORMS WAS FORMING IN SOUTHEAST OKLAHOMA/NORTHEAST TEXAS...AND THIS WILL BUILD INTO THE STATE OVERNIGHT. WITH AREAS OF HEAVY RAIN ALREADY IN THE NORTH...AND MORE RAIN INTO THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF NORTHERN ARKANSAS OVERNIGHT. SOUTHERN SECTIONS OF THE STATE HAVE BEEN MOSTLY DRY THIS AFTERNOON. SHOULD HAVE SOME PRECIPITATION IN THE SOUTH TONIGHT...ALTHOUGH IT WILL LIKELY BE MORE SCATTERED. THE WEATHER PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES IN THE COMING DAYS. A COLD FRONT WILL TRY TO HEAD INTO THE REGION FROM THE PLAINS...BUT WILL ENCOUNTER THE RIDGE AND STALL. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SURROUNDING THE FRONT THIS WEEKEND. STORMS WILL GENERALLY BE HIT AND MISS...WITH WIDESPREAD HEAVY RAIN NOT EXPECTED. PRECIPITATION CHANCES WILL BE HIGHEST IN THE NORTH/WEST NEAREST THE FRONT. TEMPERATURES THROUGH THE WEEKEND WILL BE ABOVE NORMAL. && .LONG TERM...MONDAY THROUGH FRIDAY ODEL AGREEMENT FOR THE LONG TERM HAS INCREASED A GOOD DEAL TODAY. AS SUCH...MADE A FEW CHANGES TO THE LONG TERM FORECAST THAT FURTHER DEFINES THE EXPECTED CONDITIONS. STARTING OFF ON MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED JUST TO THE NORTHWEST OF THE FORECAST AREA...STRETCHING FROM CENTRAL OKLAHOMA UP THROUGH MISSOURI. HAVE LEFT SOME 30 PERCENT POPS IN THE NORTHWEST...TAPERING THEM OFF TO 15-20 PERCENT ACROSS THE CENTRAL PART OF THE STATE. REMOVED MENTION OF PRECIP FROM THE FAR SE MON THROUGH TUE MORNING AS CONVECTION SHOULD STAY UP NORTH. LOWERED MAX TEMPS ALONG THE MISSOURI BORDER TO AROUND 80 DEGREES FOR MON AND TUE...WHICH MAY STILL BE TOO OPTIMISTIC...ESPECIALLY TUE...GIVEN THE EXPECTED CLOUD COVER AND RAINFALL. THAT SAID...IT IS LATE MAY SO IT WILL NOT TAKE MUCH TO GET INTO THE 80S. THE FRONT WILL SLIDE INTO FAR NW ARKANSAS TUE AFTERNOON AS UPPER WAVE PASSES OVERHEAD. BEST PRECIP CHANCES WILL REMAIN IN THE NORTHWEST. THE MOST SIGNIFICANT SHIFT IN THE FRONTAL BOUNDARY THOUGH WILL OCCUR ON WED AS POTENT UPPER DISTURBANCE MOVES ACROSS TEXAS AND INTO THE LOWER MISSISSIPPI VALLEY REGION. ASSOC SFC LOW WILL DEVELOP ALONG THE FRONT OVER ARKANSAS ON WED...THEN SHIFT INTO THE OHIO RIVER VALLEY WED NIGHT. SURFACE FRONT WILL RESPOND ACCORDINGLY... SHIFTING SE THROUGH ARKANSAS DURING THE DAY WED AND MOVING EAST OF ARKANSAS BY THU MORNING. LEFT POPS SHY OF LIKELY CATEGORIES ON WED MAINLY DUE TO THE POSSIBILITY OF A SLIGHT CHANCE IN TIMING...BUT CONFIDENCE IS INCREASING THAT FROPA WILL OCCUR WED AFTERNOON. MIDDAY THU ONWARD LOOKS TO BE DRY. BEHIND THE FRONT...MORE COOL TEMPERATURES ARE EXPECTED. HIGHS ON THU AND FRI WILL LIKELY NOT MAKE IT OUT OF THE 70S AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 83 67 83 / 70 50 30 30 CAMDEN AR 71 87 69 87 / 40 30 30 30 HARRISON AR 66 82 64 82 / 90 30 20 30 HOT SPRINGS AR 69 86 69 86 / 60 30 30 30 LITTLE ROCK AR 69 85 69 86 / 60 50 30 30 MONTICELLO AR 71 87 70 88 / 40 40 30 30 MOUNT IDA AR 69 85 67 85 / 60 30 30 30 MOUNTAIN HOME AR 66 81 64 83 / 90 40 30 30 NEWPORT AR 68 83 67 85 / 60 50 30 30 PINE BLUFF AR 70 86 69 87 / 50 40 30 30 RUSSELLVILLE AR 68 84 66 84 / 80 40 30 30 SEARCY AR 68 84 66 86 / 60 50 30 30 STUTTGART AR 69 85 69 87 / 50 50 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FULTON-INDEPENDENCE-IZARD-JOHNSON-LOGAN-MARION- NEWTON-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL. && SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, May 20, 8:45 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CDT FRI MAY 20 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 845 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS A LARGE PORTION OF THE FORECAST AREA AT THE TIME. WHILE SOME STORMS MAY STILL PRODUCE DAMAGING WINDS AND LARGE HAIL...THE MAIN THREAT IS LIKELY TO BE HEAVY RAIN AND FLASH FLOODING. AREAS IN THE NORTH AND NORTHWEST HAVE RECEIVED UP TO 4 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS. OTHER AREAS OF CENTRAL ARKANSAS HAVE RECEIVED IN EXCESS OF TWO TO THREE INCHES OF RAIN SINCE EARLY FRIDAY AFTERNOON. WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE EVENING AND OVERNIGHT HOURS..FLASH FLOODING WILL BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE NORTHWEST HALF OF THE FORECAST AREA THROUGH SATURDAY MORNING. ADDITIONALLY...RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS. RIVERS HAVE CRESTED... BUT THE WATER WILL BE VERY SLOW TO RECEDE. SOME ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS FOR THE NEXT SEVERAL DAYS. SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY ACROSS MUCH OF THE REGION. THIS WEEKEND...A COLD FRONT WILL LIKELY STALL TO THE NORTH AND WEST OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION THROUGH THE MIDDLE OF NEXT WEEK. IN ARKANSAS...THUNDERSTORMS WILL TEND TO BE HIT AND MISS... AND WILL COME IN BATCHES INSTEAD OF ALL AT ONCE. TWO TO FOUR INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND WESTERN COUNTIES NEAREST THE STALLED FRONT. THIS WILL BE SPREAD OUT OVER SEVERAL DAYS...WHICH COULD LEAD TO RISES ON AREA RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH. IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM TO THE SOUTHEAST BY WEDNESDAY OR THURSDAY OF NEXT WEEK. ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE...FOLLOWED BY DRIER AND COOLER AIR. UNCERTAINTY STILL EXISTS WITH EXACTLY HOW THIS EVENT WILL PLAY OUT...SO STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/56
In the hours before
Local storm report, May 20, 8:03 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 1 S DOWNTOWN LITTLE ROC 34.72N 92.23W
05/20/2011 E1.50 INCH PULASKI AR TRAINED SPOTTER
NEAR THE GOVERNORS MANSION...1 1/2 INCHES OF RAIN FELL IN
20 MINUTES.
&&
28Special weather statement, May 20, 8:10 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CDT FRI MAY 20 2011
ARZ003-004-012-013-210155-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
810 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHEASTERN NEWTON...EXTREME NORTHWESTERN SEARCY AND EASTERN BOONE
COUNTIES UNTIL 900 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SULPHUR MTN...OR 10 MILES SOUTH OF
HARRISON...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARRISON... WININGTON... WILLIS...
WESTERN GROVE... VALLEY SPRINGS... PYATT...
PRICE PLACE... OZARK ISLE... OLVEY...
LEAD HILL... LAKEWAY... DUGGER...
DODD CITY... DIAMOND CITY... CRAWFORD...
CLARK HILL... BERGMAN... ZINC...
LAT...LON 3650 9257 3611 9292 3611 9293 3609 9294
3601 9301 3612 9324 3651 9291
TIME...MOT...LOC 0110Z 213DEG 39KT 3613 9304
56Special weather statement, May 20, 8:29 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT FRI MAY 20 2011
ARZ033-034-045-046-210215-
LONOKE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
829 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...WESTERN
WOODRUFF...NORTHERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL
915 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
SYLVANIA TO 3 MILES SOUTHEAST OF SYLVANIA TO NEAR WATTENSAW TO 4
MILES SOUTH OF WATTENSAW...AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SEARCY... WEST POINT... WARD...
THURMAN... SYLVANIA... SISEMORE...
RUSSELL... PRYOR... OLD AUSTIN...
MCRAE... KENSETT... JUDSONIA...
HURRICANE LAKE WMA... HIGGINSON... GEORGETOWN...
DES ARC... BEEBE... BARRETTSVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 176 AND 180.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3541 9157 3533 9145 3504 9130 3476 9187
3490 9190 3502 9204
TIME...MOT...LOC 0129Z 224DEG 27KT 3501 9190 3496 9187
3493 9181 3487 9181
62Special weather statement, May 20, 8:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI MAY 20 2011
ARZ052-053-210220-
CLARK AR-PIKE AR-
836 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND NORTHWESTERN CLARK
COUNTIES UNTIL 915 PM CDT...
AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF STELLTOWN...OR 6 MILES EAST
OF MURFREESBORO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... LAKE GREESON... OKOLONA...
NARROWS DAM... HALFWAY...
CRATER OF DIAMONDS SP... AMITY...
SHAWMUT... ROY... ROSBORO...
PISGAH... PIKE CITY... KIRBY...
HOLLYWOOD... HIGHLAND... DELIGHT...
BURTSELL... BILLSTOWN...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 69 AND 72.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3418 9382 3435 9348 3434 9335 3429 9335
3428 9327 3410 9307 3393 9333 3395 9337
3396 9348 3394 9352 3396 9355 3396 9361
3400 9373 3401 9382
TIME...MOT...LOC 0136Z 250DEG 23KT 3408 9358
62Special weather statement, May 20, 8:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT FRI MAY 20 2011
ARZ031>033-039-043>045-210230-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
843 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...SOUTHEASTERN
CONWAY...FAULKNER...EASTERN PERRY...NORTHERN LONOKE...PULASKI AND
CENTRAL SALINE COUNTIES UNTIL 930 PM CDT...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEFFERSON MTN
TO LAKE MAUMELLE TO 2 MILES EAST OF KENTUCKY...AND MOVING EAST AT 60
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
PLUMERVILLE... N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
LONOKE... LITTLE ROCK AFB... LAKE MAUMELLE...
LAKE CONWAY... JACKSONVILLE... DWNTWN LITTLE ROCK...
LITTLE ROCK ARPT... CONWAY... CABOT...
BRYANT... BENTON... WOOSTER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3504 9180 3492 9180 3492 9172 3470 9175
3452 9279 3457 9278 3457 9280 3459 9280
3460 9283 3519 9268 3537 9209 3537 9187
3508 9170 3506 9170
TIME...MOT...LOC 0143Z 254DEG 52KT 3513 9249 3489 9249
3462 9256
62Special weather statement, May 20, 9:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT FRI MAY 20 2011
ARZ016-024-032-033-044>046-210310-
CLEBURNE AR-FAULKNER AR-INDEPENDENCE AR-LONOKE AR-PRAIRIE AR-PULASKI
AR-WHITE AR-
924 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...WHITE...
EASTERN FAULKNER...NORTHERN PRAIRIE...NORTHERN LONOKE...NORTHEASTERN
PULASKI AND SOUTHWESTERN INDEPENDENCE COUNTIES UNTIL 1015 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OLD TEXAS TO 3
MILES NORTH OF INDIAN HEAD LAKE TO NEAR WARSAW...AND MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHERWOOD... SEARCY... N LITTLE ROCK ARPT...
NORTH LITTLE ROCK... LITTLE ROCK AFB... JACKSONVILLE...
HEBER SPRINGS... CABOT... WEST POINT...
WARD... VILONIA... THURMAN...
SYLVANIA... SYLVAN HILLS... STEPROCK...
SOUTH BEND... RUSSELL... ROSE BUD...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 159.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3475 9230 3534 9240 3538 9233 3537 9225
3542 9225 3569 9173 3548 9157 3544 9157
3544 9153 3537 9148 3517 9143 3517 9146
3511 9142 3510 9146 3507 9144 3507 9147
3505 9140 3494 9137
TIME...MOT...LOC 0224Z 242DEG 36KT 3533 9223 3511 9211
3497 9215
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:00 PM CDT | Special Weather Statement | LZK | Johnson | 45 min |
| May 20, 7:01 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, White | 3 hr |
| May 20, 7:34 PM CDT | Areal Flood Advisory | LZK | Pulaski | 3 hr |
| May 20, 7:38 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski | 47 min |
| May 20, 7:51 PM CDT | Special Weather Statement | LZK | Independence | 44 min |
| May 20, 8:10 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| May 20, 8:25 PM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Izard, Jackson, Sharp, Stone and 1 more | 3 hr |
| May 20, 8:29 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Yell | 3 hr |
| May 20, 8:29 PM CDT | Special Weather Statement | LZK | White | 46 min |
| May 20, 8:36 PM CDT | Special Weather Statement | LZK | Clark, Pike | 44 min |
| May 20, 8:43 PM CDT | Special Weather Statement | LZK | Faulkner, Lonoke, Pulaski, Saline | 47 min |
| May 20, 8:54 PM CDT | River Flood Advisory | LZK | Independence, Jackson | 36 hr |
| May 20, 9:24 PM CDT | Special Weather Statement | LZK | Faulkner, White | 46 min |
| May 20, 9:40 PM CDT | Flash Flood Warning | LZK | Faulkner, Garland, Grant, Hot Spring, Lonoke, Pulaski and 1 more | 3 hr |
| May 20, 10:45 PM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope | 3 hr |
| May 20, 10:59 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Montgomery and 1 more | 4 hr |
| May 20, 11:25 PM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Jackson, Sharp, White, Woodruff | 2 hr |
| May 21, 5:34 AM CDT | River Flood Warning | LZK | White | 41 hr |
| May 21, 6:55 AM CDT | River Flood Advisory | LZK | Independence | 4 hr |
| May 21, 7:46 AM CDT | River Flood Warning | LZK | Perry | 37 hr |
| May 21, 9:07 AM CDT | River Flood Advisory | LZK | Randolph | 24 hr |
| May 21, 9:16 AM CDT | River Flood Advisory | LZK | Lawrence, Randolph | 24 hr |
| May 21, 9:20 AM CDT | River Flood Warning | LZK | Independence, Jackson | 15 days |
| May 21, 11:02 AM CDT | River Flood Advisory | LZK | Calhoun, Ouachita | 36 hr |
| May 21, 12:50 PM CDT | River Flood Advisory | LZK | Arkansas, Desha, Lincoln | 36 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.